Alert archive / Colorado / Wind Advisories in 2008

Wind Advisory 3, NWS Grand Junction, CO

April 20, 20084 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Apr 20, 2008, 1:50 PM MDT for 4 counties in Colorado. It took effect at Apr 21, 2008, 11:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 1:50 PM MDT (19:50 UTC)
In effect from
Apr 21, 2008, 11:00 AM MDT
Expired
Apr 21, 2008, 7:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Eagle County, CO, Garfield County, CO, Mesa County, CO, Pitkin County, CO

The radar

The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3799 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 201950
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
150 PM MDT SUN APR 20 2008

...WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING...

.SOUTHWEST FLOW WILL CONTINUE INCREASING AS A COLD FRONT MOVES
THROUGH NORTHEAST UTAH AND NORTHWEST COLORADO LATE THIS AFTERNOON
AND THIS EVENING.

THROUGH WINDS IN GENERAL WILL DECREASE MONDAY...THE INTERSTATE 70
CORRIDOR FROM CAMEO TO EDWARDS WILL SEE STRONG WEST TO SOUTHWEST
WINDS REDEVELOP MONDAY AFTERNOON...REQUIRING ANOTHER WINDS
ADVISORY FOR THIS AREA.

COZ007-008-210500-
/O.NEW.KGJT.WI.Y.0003.080421T1700Z-080422T0100Z/
/O.CON.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
150 PM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM TO 7 PM MDT MONDAY. 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH AT TIMES WITH GUSTS OF 45 TO 50
MPH WILL CONTINUE THIS AFTERNOON AND EARLY EVENING. STRONG WINDS
WILL REDEVELOP MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ001-002-006-011-014-020>023-UTZ022-024-027-029-210300-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT...
VERNAL...JENSEN...BALLARD...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
150 PM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
WITH CONTINUE THIS AFTERNOON AND EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CUOCO
5 follow-up statements
000 
WWUS75 KGJT 210242
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
842 PM MDT SUN APR 20 2008

COZ007-008-211045-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/
/O.CON.KGJT.WI.Y.0003.080421T1700Z-080422T0100Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
842 PM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY. 

WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA THIS EVENING TO
SPEEDS BELOW ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 PM MDT.  

HOWEVER...GUSTY SOUTHWEST WINDS WILL REDEVELOP OVER THE INTERSTATE
70 CORRIDOR FROM DEBEQUE EAST TO EAGLE BY LATE MONDAY MORNING.
SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
AGAIN BE COMMON. AS A RESULT...ANOTHER WIND ADVISORY WILL GO INTO
EFFECT AT 11 AM MDT MONDAY AND CONTINUE THROUGH 7 PM MONDAY
EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ001-002-006-011-014-020>023-UTZ022-024-027-029-210345-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT...
VERNAL...JENSEN...BALLARD...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
842 PM MDT SUN APR 20 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE ACROSS THE REGION THIS REST OF
THIS EVENING. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 9 PM MDT.  

$$
000 
WWUS75 KGJT 210316
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
916 PM MDT SUN APR 20 2008

COZ007-008-211215-
/O.CON.KGJT.WI.Y.0003.080421T1700Z-080422T0100Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
916 PM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY. 

GUSTY WINDS WILL REDEVELOP ALONG THE INTERSTATE 70 CORRIDOR FROM
DEBEQUE EAST TO EAGLE BY LATE MONDAY MORNING. SOUTHWEST WINDS FROM
25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL BE COMMON. AS A
RESULT...A WIND ADVISORY WILL GO INTO EFFECT AT 11 AM MDT MONDAY
AND CONTINUE THROUGH 7 PM MONDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JDC
000 
WWUS75 KGJT 211157
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
557 AM MDT MON APR 21 2008

COZ007-008-212000-
/O.CON.KGJT.WI.Y.0003.080421T1700Z-080422T0100Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
557 AM MDT MON APR 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MDT THIS EVENING. 

GUSTY WINDS WILL REDEVELOP ALONG THE INTERSTATE 70 CORRIDOR FROM
DEBEQUE EAST TO EAGLE BY LATE MORNING. SOUTHWEST WINDS FROM 20 TO
35 MPH WITH GUSTS TO NEAR 45 MPH WILL BE COMMON. AS A RESULT...A
WIND ADVISORY WILL GO INTO EFFECT AT 11 AM MDT MONDAY AND CONTINUE
THROUGH 7 PM MONDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KGJT 211945
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
145 PM MDT MON APR 21 2008

COZ007-008-220100-
/O.CON.KGJT.WI.Y.0003.000000T0000Z-080422T0100Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
145 PM MDT MON APR 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

GUSTY WINDS WILL STRENGTHEN THIS AFTERNOON ALONG THE INTERSTATE
70 CORRIDOR FROM DEBEQUE EAST TO EAGLE. SOUTHWEST WINDS FROM 20
TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL BE COMMON. AS A
RESULT...A WIND ADVISORY WILL CONTINUE UNTIL 7 PM THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED
WITH FREQUENT GUSTS OF 45 MPH OR GREATER. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CUOCO
000 
WWUS75 KGJT 220101
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
701 PM MDT MON APR 21 2008

COZ007-008-220215-
/O.EXP.KGJT.WI.Y.0003.000000T0000Z-080422T0100Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
701 PM MDT MON APR 21 2008

...WIND ADVISORY HAS EXPIRED...

STRONG SOUTHWEST WINDS WILL CONTINUE TO DECREASE THE REST OF THIS
EVENING. THEREFORE...THE WIND ADVISORY FOR THE CENTRAL VALLEYS OF
WESTERN COLORADO HAS BEEN ALLOWED TO EXPIRE.

$$

TGJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 20, 5:00 AM MDT, 8 hours 50 minutes earlier.

Area forecast discussion, Apr 20, 5:00 AM MDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
500 AM MDT SUN APR 20 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
GUSTY WINDS WILL BE EVIDENT DURING THE NEXT TWO DAYS BUT NOT MUCH
ELSE.  THE 00Z MODEL SUITE ARE IN GOOD AGREEMENT...BUT THEY DO
SOMETHING THAT I HAVEN/T SEEN PREVIOUSLY.  NRN CALIFORNIA SHORT WAVE
ROTATING AROUND DEEP CLOSED LOW OVER WRN WASHINGTON REACHES NRN UTAH
THIS AFTERNOON.  MODELS ROTATE THE SHORT WAVE OVER MONTANA...BUT A
NEW UPPER LOW FORMS AND QUICKLY MOVES NORTHEAST INTO CANADA.  THE
OLD CLOSED LOW SWINGS BACK OVER THE PACIFIC OCEAN ALONG 130W.
WHAT THIS MEANS IS THAT THE ANEMIC POPS IN THE GRIDDED DATA MAY BE
TOO HIGH AND THE ADVERTISED COOLING TREND WILL BE LOWER IN
MAGNITUDE.  COLD FRONT MOVES INTO NORTHWEST COLORADO THIS EVENING AND
APPEARS TO STALL NEAR THE I70 CORRIDOR.  THIS FRONT WILL NOT HAVE
MUCH DYNAMICAL SUPPORT AS THE SHEARED TROUGH AXIS WILL BE LIFTING
NORTHEAST ON MONDAY.  UPWARDS FORCING DOES NOT COMPENSATE FOR THE
BONE DRY AIR MASS THAT IS CURRENTLY OVER UTAH AND WRN COLORADO.
ASIDE FOR SOME HIGH LEVEL CLOUDS...ABOUT THE ONLY WEATHER THE COLD
FRONT PRODUCES IS ENHANCED WIND ALONG THE THERMAL BOUNDARY WITH A
DEEP MIXED LAYER.  THERE WILL BE SOME COOLING ON MONDAY BEHIND THE
FRONT...BUT THE 0C ISOTHERM AT 700 MB BARELY REACHES THE HIGHWAY 40
CORRIDOR ON MONDAY.  CURRENT GRIDDED FORECASTS HAVE TRENDS HANDLED
WELL...ALTHOUGH LOWERED THE ALREADY LOW POPS (TEMPTED TO REMOVE ALL
POPS ALL TOGETHER).  THE DAY CREW WILL NEED TO CONSIDER ANOTHER RED
FLAG WARNING FOR THE SAME AREAS ON MONDAY...RELATIVE HUMIDITY
RECOVERY BEHIND THE FRONT WILL BE POOR.

.LONG TERM...TUESDAY THROUGH SUNDAY...
EC AND GFS IN GOOD AGREEMENT THROUGH THURSDAY. ZONAL FLOW BACKS TO
THE SOUTHWEST TUESDAY AS THE NEXT PACIFIC SYSTEM APPROACHES THE
NORTHWEST. HEIGHTS WILL INCREASE ALONG WITH WARM ADVECTION. PATTERN
TO REMAIN BREEZY HOWEVER WITH 100KT JET TO OUR NORTH OVER WYOMING.
THE UPPER LOW SHIFTS SLOWLY EASTWARD WEDNESDAY AND THURSDAY AS
A BROAD TROF GETS CARVED OVER THE WEST. THIS BRINGS A CYCLONIC FLOW
WITH LIMITED MOISTURE AND BREEZY AFTERNOON CONDITIONS. SOME COOLING
EXPECTED THURSDAY AS EMBEDDED WAVE ROTATES ALONG OUR NORTHERN
BORDER. A SLIGHTLY BETTER CHANCE OF PRECIP WILL ALSO EXIST. THE AIR
MASS WILL REMAIN QUITE DRY...SO THE CHANCE OF SHOWERS STAYS VERY LOW
AND WILL BE LIMITED TO THE NORTHERN MOUNTAINS. BUT THE BEST CHANCE
WILL BE WEDNESDAY NIGHT INTO THURSDAY.

FRIDAY THROUGH SUNDAY...THE PATTERN BECOMES MORE UNCERTAIN BEYOND
THURSDAY...BUT CONFIDENCE STILL PRETTY GOOD FOR A WARM AND DRY
FORECAST THROUGH SUNDAY AS GFS SHOWS A RIDGE OF HIGH PRESSURE OVER
THE AREA FRIDAY THROUGH SUNDAY. THE ECMWF ON THE OTHER HAND...DIGS A
TROUGH INTO THE CENTRAL CONUS KEEPING THE RIDGE TO OUR WEST...WITH
NORTHWEST FLOW OVER THE FORECAST AREA THROUGH THE END OF THE PERIOD.

TEMPERATURES WILL BE COOLER ON BEHIND THE SHORTWAVE...OTHERWISE LOOK
FOR NORMAL TO ABOVE NORMAL READINGS.

&&

.AVIATION...
VFR WILL CONTINUE THROUGH MONDAY. HOWEVER...WINDY CONDITIONS WITH
AFTERNOON GUSTS REACHING 40 KNOTS WILL BE COMMON AND CAUSE TURBULENCE
OVER ALL RIDGES.

&&

.FIRE WEATHER (FROM SATURDAY AFTERNOON DISCUSSION)...
ON SUNDAY...ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR ELEVATIONS
BELOW 6500 FT IN WESTERN CO...AND BELOW 5500 FT ELEVATION IN THE
EASTERN UINTA BASIN IN NE UT FROM 11 AM THROUGH 9 PM MDT...EVENING
DUE TO WARM AND DRY CONDITIONS AND EVEN STRONGER SOUTHWEST WINDS AND
A COLD FRONTAL PASSAGE. AFTERNOON HUMIDITIES 8-15 PCT WITH WIND GUSTS
35-45 MPH IN THESE AREAS. COORDINATION WITH LAND MGMT AGENCIES
INDICATE THE MAIN CONCERN IS THE BURNING OF DITCHES OF AGRICULTURAL
FIELDS...WHERE DEAD/DRY VEGETATION WILL FUEL RAPID FIRE GROWTH.

WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MIDWEEK...BUT
COOLER TEMPS FORECAST SHOULD RESULT IN HIGHER HUMIDITIES.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING IN EFFECT FROM 11 AM UNTIL 9 PM MDT TODAY
        FOR FIRE WEATHER ZONES 201/203/205/207 BELOW 6500 FEET.
      WIND ADVISORY IN EFFECT FOR ALL LOWER ELEVATIONS ZONES
        TODAY FROM NOON UNTIL 9 PM MDT...ZONES 1/2/6/7/8/11/14/20/
        21/22/23.
.UT...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT TODAY FOR FIRE
        WEATHER ZONE 443 BELOW 5500 FEET.
      WIND ADVISORY IN EFFECT FOR ALL LOWER ELEVATIONS ZONES
        TODAY FROM NOON UNTIL 9 PM MDT...ZONES 24/27/29/22.

SHORT TERM.....PF
LONG TERM......MC/ELH
AVIATION.......PF
FIRE WEATHER...JOE/CJC
Hazardous weather outlook, Apr 20, 6:00 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT SUN APR 20 2008

COZ001>014-017>023-UTZ022>025-027>029-211200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT SUN APR 20 2008

...RED FLAG WARNING AND WIND ADVISORY IN EFFECT FOR THE VALLEYS OF
EASTERN UTAH AND WESTERN COLORADO FROM THIS AFTERNOON AND EARLY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY SOUTHWEST WIND WILL OCCUR THIS AFTERNOON THROUGH
EARLY EVENING...THEN SUBSIDING AFTER SUNSET. GUSTS OF 35 TO 45 MPH
WILL BE COMMON IN THE AFTERNOON.  FUELS IN DITCHES AND FIELDS WILL
REMAIN AT CRITICALLY DRY LEVELS.  RAPID FIRE GROWTH WILL BE POSSIBLE
IF THESE FUELS ARE IGNITED. BREEZY CONDITIONS WILL CONTINUE INTO
MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NOT AS WINDY ON MONDAY BUT SUSTAINED AFTERNOON WEST WIND OF 20 TO 30
MPH WITH LOCAL GUSTS TO 40 MPH WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

TGJT

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:50 PM MDTRed Flag WarningGJTDolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more28 hr

Nearby

Wind Advisories in Colorado, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.